Twenty eight women undergoing treatment at Bhabha Hospital started complaining of uneasiness, giddiness and started vomiting late on Monday night, minutes after being administered injections. Of the 28 patients, 13 were rushed to Sion Hospital, and the remaining 15 were taken to KEM Hospital for treatment.
Doctors at Bhabha Hospital said that the injection given to the patients contained routine antibiotics. “It’s surprising that these patients experienced issues, as we had injected them with the same antibiotic twice, earlier in the day, as per the dosage,” said a doctor from Bhabha Hospital, on condition of anonymity.
Each of the 28 patients were given the injections around 9.30 pm, after which their symptoms were noticed. Saira Sheikh (42), one of the patients brought to KEM Hospital, had to be shifted to Intensive Care Unit (ICU), after her blood pressure dropped.
Misba Shaikh, her relative, said, “Saira was admitted to Bhabha Hospital on Saturday as she was suffering from typhoid. She was given an antibiotic injection that caused her health to deteriorate, and now she has ended up in the ICU. Her tongue had turned blue and her blood pressure dropped.”
Sayeed Shoiba, (17)
I was admitted to Bhabha Hospital on Sunday because I had fever. On Monday evening, I was given an injection of antibiotics, after which I started vomiting. I felt giddy and was feeling breathless. After the doctor examined me, I was shifted to KEM Hospital.
Shabana Rafiq Shaikh, (25)
I was admitted to Bhabha Hospital on Monday morning with typhoid. The antibiotic injection, that was given, made feel breathless. I started having palpitations with high fever, after which the doctors shifted me to KEM Hospital.
Nisba Qureshi (16)
I was admitted to Bhabha hospital with a stomach ache on Sunday night. After the antibiotic injection was given to me, I started experiencing pain in my head and stomach. After doctors gave me basic treatment, I was shifted to KEM Hospital. The doctor told me that the antibiotic might not have suited me.
Dr Vidya Thakur, medical superintendent at Bhabha Hospital
At 9.30 pm, all the patients were given their routine medicine in the form of an injection. We have shifted patients to KEM and Sion hospitals for treatment. We haven’t yet found out how the medicines reacted. The inquiry is on, and the FDA will look into the matter.
Dr Shubhangi Parker dean of KEM Hospital
A total of 15 patients were admitted from Bhabha Hospital, out of which one is in ICU in a critical condition. The injection contained an antibiotic that is routinely given to patients. We still have to find out the cause of the reaction.
Dr Avinash Supe dean of Sion hospital
We had admitted 13 patients from Bhabha Hospital who were suffering from high fever and giddiness. All the patients are in a stable condition and we will discharge them tomorrow.
Bollywood celebs show you colours for Navratri 2017
Photos: Kareena Kapoor Khan, Kangana Ranaut at the Mumbai airport
Birthday special: Chris Gayle and his multiple records in cricket
In Pictures: 17 dreaded on-screen villains of Bollywood
'Ramayan' director's great granddaughter Sakshi's hottest photos